Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 29, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 6, 1997, 12:44 PM CDT for Kimble County, Mason County, San Saba County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 1997, 12:44 PM CDT (17:44 UTC)
- Expired
- Jun 6, 1997, 3:40 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Kimble County, TX, Mason County, TX, San Saba County, TX
The radar
The San Angelo radar (KSJT), 134 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 5.7 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2302 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 061744 FFWSJT TXC267-319-411-062040- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1244 PM CDT FRI JUN 6 1997 THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 340 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTH CENTRAL TEXAS ...SOUTHERN AND EASTERN KIMBLE COUNTY ...MASON COUNTY IN NORTH CENTRAL TEXAS ...SAN SABA COUNTY AT 1235 PM CDT... A LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN WAS INDICATED BY RADAR TO BE NEARLY STATIONARY ALONG A LINE FROM 18 MILES SOUTHWEST OF JUNCTION THROUGH SEGOVIA AND MASON TO SOUTHWESTERN SAN SABA COUNTY. THUNDERSTORMS ARE EXPECTED CONTINUALLY DEVELOP AND MOVE OVER GENERALLY THESE SAME AREAS THROUGH 2 PM CDT RESULTING IN FLASH FLOODING. RADAR RAINFALL ESTIMATES ALONG THIS LINE SINCE 1140 AM CDT HAVE EXCEEDED 1 INCH. RAINFALL IS ESTIMATED TO HAVE EXCEEDED 2 INCHES IN LOCALIZED AREAS ALONG THIS LINE AND UP TO 3 INCHES MAY HAVE OCCURRED IN THE EXTREME SOUTHWESTERN PORTION OF MASON COUNTY BASED ON RAINFALL ESTIMATES. SINCE 1140 AM CDT... 0.61 INCHES OF RAIN WAS REPORTED AT LLANO STATE PARK... IN AGREEMENT WITH RADAR ESTIMATES FOR THAT LOCATION. WITH THE CONTINUED MODERATE RAINFALL OVER SAN SABA COUNTY FOLLOWING VERY HEAVY RAINFALL THIS MORNING... THE FLASH FLOOD THREAT CONTINUES OVER SAN SABA COUNTY. SEVERAL FARM ROADS IN THE NORTHWESTERN PORTION OF SAN SABA COUNTY HAVE BEEN CLOS4ED. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. 12
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 10:14 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 6, 10:14 AM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1013 AM CDT FRI JUN 6 1997 AREA OF HEAVY RAIN PRODUCING THUNDERSTORMS CONTINUE TO DRIFT SLOWLY SOUTHWARD. DOPPLER ESTIMATED UP TO 10.3 INCHES OF RAIN OVER NORTHERN SAN SABA COUNTY...BUT HAIL CONTAMINATION SHOULD ACCOUNT FOR SOME OF IT. NEVERTHELESS 5 INCHES WAS REPORTED IN RICHLAND SPRINGS WHERE DOPPLER ESTIMATES APPEAR FAIRLY ACCURATE. A FEW AREAS HAVE BEEN UNDERESTIMATED AS WELL. BASED ON 12Z DATA...PRECIPITABLE WATERS ACROSS THE AREA ARE REACHING 150 PERCENT OF NORMAL ACROSS THE COUNTY WARNING AREA WITH HIGHEST PERCENTAGES TOWARD MAF. A THERMAL GRADIENT SETTING UP OVER THE NORTHERN EDWARDS PLATEAU AND NORTHWEST HILL COUNTRY COULD MEAN THIS ACTIVITY WILL CONTINUE WELL INTO THE AFTERNOON HOURS. THIS ACTIVITY WILL ENHANCED BY THE DIFFLUENT FLOW ALOFT AND A SLOWLY NORTHWARD MOVING SHORTWAVE. THUS AM CONSIDERING FFA FOR SOUTHERN PORTIONS OF THE COUNTY WARNING AREA BUT WILL COORDINATE FIRST. 15
In the hours before
Local storm report, Jun 6, 12:06 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TEXAS
1210 PM CDT FRI JUN 6 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 AM ROSCOE TX GOLFBALL HAIL
06/06/97 NOLAN
0351 AM FM 126 TX QUARTER SIZE HAIL
06/06/97 TAYLOR
0730 AM FM 89 AT 277 TX FLOODING...ROAD IMPASSIBLE
06/06/97 TAYLOR
1108 AM COLEMAN TX FLOODING...CARS STALLED IN
06/06/97 COLEMAN COLEMAN
1148 AM N RICHLAND SPR TX FLOODING...FM 45 AND FM 500
06/06/97 SAN SABA CLOSED DUE TO FHLOODThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:21 AM CDT | Severe Thunderstorm Warning | SJT | Nolan | 49 min |
| Jun 6, 3:45 AM CDT | Severe Thunderstorm Warning | SJT | Taylor | 50 min |
| Jun 6, 4:05 AM CDT | Flash Flood Warning | SJT | Fisher, Nolan | 3 hr |
| Jun 6, 4:09 AM CDT | Severe Thunderstorm Warning | SJT | Nolan | 46 min |
| Jun 6, 4:31 AM CDT | Flash Flood Warning | SJT | Taylor | 3 hr |
| Jun 6, 4:35 AM CDT | Severe Thunderstorm Warning | SJT | Taylor | 65 min |
| Jun 6, 5:13 AM CDT | Severe Thunderstorm Warning | SJT | Mitchell | 47 min |
| Jun 6, 5:57 AM CDT | Flash Flood Warning | SJT | Mitchell | 3 hr |
| Jun 6, 6:14 AM CDT | Flash Flood Warning | SJT | Brown, San Saba | 3 hr |
| Jun 6, 7:19 AM CDT | Flash Flood Warning | SJT | Coke, Runnels | 3 hr |
| Jun 6, 7:19 AM CDT | Flash Flood Warning | SJT | Brown, Coleman | 3 hr |
| Jun 6, 7:27 AM CDT | Flash Flood Warning | SJT | Taylor | 2 hr |
| Jun 6, 8:23 AM CDT | Flash Flood Warning | SJT | San Saba | 77 min |
| Jun 6, 8:23 AM CDT | Severe Thunderstorm Warning | SJT | San Saba | 77 min |
| Jun 6, 8:37 AM CDT | Flash Flood Warning | SJT | San Saba | 3 hr |
| Jun 6, 8:40 AM CDT | Flash Flood Warning | SJT | Coleman | 65 min |
| Jun 6, 8:40 AM CDT | Severe Thunderstorm Warning | SJT | Coleman | 65 min |
| Jun 6, 2:36 PM CDT | Flash Flood Warning | SJT | San Saba | 3 hr |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.